During a heart attack, you’ll be conscious and breathing, but it can quickly turn into a cardiac arrest – when the heart has stopped pumping blood around the body – where you will be unconscious and stop breathing. The British Heart Foundation (BHF) pointed out the most “common signs of a heart attack”. If you find yourself experiencing any of the following symptoms, the BHF says “it’s vital you dial 999 immediately”.
“Heart attack symptoms can persist over days, or they can come on suddenly and unexpectedly,” added the BHF.
If you delay medical attention when suffering from any of these symptoms, you’re more likely to suffer from serious heart damage.
Should you experience any of these symptoms, do call 999, sit down and chew on an aspirin if you have one within arm’s reach.
Although it can be hard to do so, try your best to keep calm (to ease pressure on the heart).
After two sprays of the GTN medication, if you’re still experiencing chest pain, call 999.
An uncomfortable burning sensation in the chest area might be the result of heartburn.
Heartburn occurs after eating food, and it’s usually accompanied by a sour taste in your mouth.
Drinking water and taking heartburn medication should ease symptoms.